Abstract and Applied Analysis

A Generalization of the SMW Formula of Operator A + Y G Z * to the { 2 } -Inverse Case

Yingtao Duan

Full-text: Open access

Abstract

The classical Sherman-Morrison-Woodbury (for short SMW) formula A + Y G Z * - 1 = A - 1 - A - 1 Y G - 1 + Z * A - 1 Y - 1 Z * A - 1 is generalized to the { 2 } -inverse case. Some sufficient conditions under which the SMW formula can be represented as A + Y G Z * - = A - - A - Y G - + Z * A - Y - Z * A - are obtained.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 694940, 4 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393512070

Digital Object Identifier
doi:10.1155/2013/694940

Mathematical Reviews number (MathSciNet)
MR3108663

Citation

Duan, Yingtao. A Generalization of the SMW Formula of Operator $A+YG{Z}^{*}$ to the $\left\{2\right\}$ -Inverse Case. Abstr. Appl. Anal. 2013 (2013), Article ID 694940, 4 pages. doi:10.1155/2013/694940. https://projecteuclid.org/euclid.aaa/1393512070


Export citation

References

  • M. S. Bartlett, “An inverse matrix adjustment arising in discriminant analysis,” Annals of Mathematical Statistics, vol. 22, pp. 107–111, 1951.
  • C. Y. Deng, “A generalization of the Sherman-Morrison-Woodbury formula,” Applied Mathematics Letters, vol. 24, no. 9, pp. 1561–1564, 2011.
  • W. W. Hager, “Updating the inverse of a matrix,” SIAM Review, vol. 31, no. 2, pp. 221–239, 1989.
  • Y.-N. Dou, G.-C. Du, C.-F. Shao, and H.-K. Du, “Closedness of ranges of upper-triangular operators,” Journal of Mathematical Analysis and Applications, vol. 356, no. 1, pp. 13–20, 2009.
  • J. Sherman and W. J. Morrison, “Adjustment of an inverse matrix corresponding to a change in one element of a given matrix,” Annals of Mathematical Statistics, vol. 21, pp. 124–127, 1950.
  • M. A. Woodbury, “Inverting Modified Matrices,” Technical Report 42, Statistical Research Group, Princeton University, Princeton, NJ, USA, 1950.
  • A. Ben-Israel and T. N. E. Greville, Generalized Inverses: Theory and Applications, Springer, New York, NY, USA, 2nd edition, 2003.
  • C. Deng and Y. Wei, “Representations for the Drazin inverse of $2\times 2$ block-operator matrix with singular Schur complement,” Linear Algebra and Its Applications, vol. 435, no. 11, pp. 2766–2783, 2011.
  • C. Y. Deng, “On the invertibility of the operator $A-XB$,” Numerical Linear Algebra with Applications, vol. 16, no. 10, pp. 817–831, 2009.
  • R. G. Douglas, “On majorization, factorization, and range inclusion of operators on Hilbert space,” Proceedings of the American Mathematical Society, vol. 17, pp. 413–415, 1966.
  • H.-K. Du, Y.-Q. Wang, and G.-B. Gao, “Norms of elementary operators,” Proceedings of the American Mathematical Society, vol. 136, no. 4, pp. 1337–1348, 2008.
  • T. Steerneman and F. van Perlo-ten Kleij, “Properties of the matrix $A-X{Y}^{x}$,” Linear Algebra and its Applications, vol. 410, pp. 70–86, 2005.